Disney Information Station Logo

Go Back   The DIS Discussion Forums - DISboards.com > Just for Fun > Community Board
Find Hotel Specials & DIScounts
 
facebooktwitterpinterestgoogle plusyoutubeDIS UpdatesDIS email updates
Register Chat FAQ Tickers Search Today's Posts Mark Forums Read





Reply
 
Thread Tools Rate Thread Display Modes
Old 11-25-2012, 10:41 AM   #1
LisaR
 
Join Date: Sep 2000
Posts: 8,891

Tazorac for acne

Has anyone used this? My DD started using it on Oct 25th. The dermatologist did say it can take up to 12 weeks to work and it has only been one month. Unfortunately, her acne has gotten ten times worse. I don't remember her saying it would get worse before it gets better, so I am wondering if this is the norm? The doctor is only in on Wednesdays so I will call then and ask, but in the meantime, I thought I would ask here.
LisaR is offline   Reply With Quote
Old 11-25-2012, 10:59 AM   #2
qtwns
DIS Veteran
 
qtwns's Avatar
 
Join Date: Apr 2004
Location: GA
Posts: 1,237

I don't know anything about this particular med, but my son has been on Accutane for 5 months with maybe one more to go, which is typical. The doc told us that there will be times when the acne gets worse or it may seem like the med isn't working. Accutane works by causing 'all things acne' to bubble up so that there is nothing left ever again. Maybe this is how your dd's med works. Regardless, good luck to her. Here's to clear, beautiful skin in the near future.
qtwns is offline   Reply With Quote
|
The DIS
Register to remove

Join Date: 1997
Location: Orlando, FL
Posts: 1,000,000
Old 11-25-2012, 11:44 AM   #3
Gorechick
DIS Veteran
 
Gorechick's Avatar
 
Join Date: Aug 2001
Location: Michigan
Posts: 3,234

Tazorac is very strong so be careful to use a tiny amount. I ended up with a topical infection because it took off too many layers. I struggled with mild/moderate acne and did a course of accutane in my 20's. Hormonal acne came back in my 30's and now I'm 42 and use stridex red box pads and Benzaclin or Duac during the day and Epiduo at night and that regimen keeps me clear.
__________________
Hotel Royal Plaza July 1987
Contemporary Resort July 1989
Dixie Landings August 1996
DTD-Courtyard by Marriott August 1997
Wilderness Lodge Honeymoon August 2002
Port Orleans- French Quarter Anniversary (AND Hurricane Charley) August 2004
Port Orleans- Riverside Royal Room- 10th Anniversary and First Trip with Twins August 2012
DS's WISH trip - Hopefully Aulani Resort! Summer 2015

Me (44) DH (40) DS (9) DD (9)

Waiting impatiently for our next family WDW trip!
Gorechick is offline   Reply With Quote
Old 11-25-2012, 12:05 PM   #4
emer95
DIS Veteran
 
emer95's Avatar
 
Join Date: Feb 2005
Location: Buffalo, NY
Posts: 1,863

I have been on many different prescription acne creams, with very little success with any of them. The last one I tried was a combo of Atralin and Acanya. My skin was MUCH worse while I was on it. The doctor did tell me it would take about 2 months to work. I was on it for 3 months, and then gave up. On a whim I bought Philosophy Clear Days Ahead. This is the best my skin has looked, EVER. It is expensive but so worth it. Just an idea, in case the Tazorac doesn't work. I hope it does.
__________________
emer95 is offline   Reply With Quote
Old 11-25-2012, 12:13 PM   #5
LisaR
 
Join Date: Sep 2000
Posts: 8,891

Quote:
Originally Posted by Gorechick View Post
Tazorac is very strong so be careful to use a tiny amount. I ended up with a topical infection because it took off too many layers. I struggled with mild/moderate acne and did a course of accutane in my 20's. Hormonal acne came back in my 30's and now I'm 42 and use stridex red box pads and Benzaclin or Duac during the day and Epiduo at night and that regimen keeps me clear.
Oh no! It looks to me like it is peeling off layers on her forehead and almost looks burnt like a sunburn. She isn't overusing it, though. The doctor gave her a tiny sample tube and said it should last at least one month and it has. She probably has another week of cream left in the tube. Ugh! I hope she doesn't have an infection. Even though her doctor is only in on Wednesdays, I think I will call tomorrow and try and talk to the nurse.
LisaR is offline   Reply With Quote
Old 11-25-2012, 03:25 PM   #6
DizneeCM
Mouseketeer
 
DizneeCM's Avatar
 
Join Date: Mar 2004
Location: Pennsylvania
Posts: 262

Hi LisaR,

Her reaction (peeling skin, redness, temporary exacerbation of the acne) is fairly typical. We sometimes recommend using the medication every other day if the dryness/peeling is too severe. I wouldn't hesitate to call her physician if you have any concerns (I am a pharmacist).

Last edited by DizneeCM; 11-25-2012 at 03:34 PM.
DizneeCM is offline   Reply With Quote
Old 11-25-2012, 05:09 PM   #7
Gorechick
DIS Veteran
 
Gorechick's Avatar
 
Join Date: Aug 2001
Location: Michigan
Posts: 3,234

Quote:
Originally Posted by LisaR

Oh no! It looks to me like it is peeling off layers on her forehead and almost looks burnt like a sunburn. She isn't overusing it, though. The doctor gave her a tiny sample tube and said it should last at least one month and it has. She probably has another week of cream left in the tube. Ugh! I hope she doesn't have an infection. Even though her doctor is only in on Wednesdays, I think I will call tomorrow and try and talk to the nurse.

If the new skin looks normal and not oozy then she should be fine. Use a very gentle non irritating face wash too, I had to use a soap free one from one of the skin care lines at the derm.
__________________
Hotel Royal Plaza July 1987
Contemporary Resort July 1989
Dixie Landings August 1996
DTD-Courtyard by Marriott August 1997
Wilderness Lodge Honeymoon August 2002
Port Orleans- French Quarter Anniversary (AND Hurricane Charley) August 2004
Port Orleans- Riverside Royal Room- 10th Anniversary and First Trip with Twins August 2012
DS's WISH trip - Hopefully Aulani Resort! Summer 2015

Me (44) DH (40) DS (9) DD (9)

Waiting impatiently for our next family WDW trip!
Gorechick is offline   Reply With Quote
Old 11-25-2012, 05:18 PM   #8
LisaR
 
Join Date: Sep 2000
Posts: 8,891

Thanks everyone! Definitely no oozing or anything. Just red like a sunburn. I'll call in the morning just to make sure it is normal. Her face looks much better since using this new medication, but her forehead is a mess.
LisaR is offline   Reply With Quote
Reply



Thread Tools
Display Modes Rate This Thread
Rate This Thread:

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

facebooktwitterpinterestgoogle plusyoutubeDIS Updates
GET OUR DIS UPDATES DELIVERED BY EMAIL



All times are GMT -5. The time now is 11:37 AM.

Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.

Copyright © 1997-2014, Werner Technologies, LLC. All Rights Reserved.